It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board

  • Hydromorphone (Dilaudid) NEED OPINIONS

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-19-2009, 06:09 PM   #1
    zuzu23
    Inactive
    (female)
     
    Join Date: Jun 2002
    Location: Alberta, Canada
    Posts: 219
    zuzu23 HB User
    Hydromorphone (Dilaudid) NEED OPINIONS

    So I was switched to this instead of Perc's for breakthrough pain on thurs., and I am sicker than a dog on it! I keep barfing, getting a headache that feels like the top of my head is being ripped off, and everytime I've needed it, I have to sleep for 3 hours- no matter what time of day! Also nausea goes with the vomiting- duh.

    I get like this with codeine, which yes, I know they're in the same family, but was told codeine I am allergic & not just sensitive to......is this a mild allergic reaction or just side effects? If they're side effects, how long do most ppl's body's take to adjust and hence lessen the side effects?

    Anyone have experience with this drug???

    OH- my starting dose is 4 mg's up to 4 times/ day. Also take Oxycontin 40mg 3x/day if that matters.

    Last edited by zuzu23; 12-19-2009 at 06:12 PM.

     
    Sponsors Lightbulb
       
    Old 12-19-2009, 08:19 PM   #2
    brianpain33
    Senior Veteran
    (male)
     
    Join Date: Aug 2007
    Location: COLUMBUS, OHIO
    Posts: 2,153
    brianpain33 HB Userbrianpain33 HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    I guess you can't really tell if the Dilaudid is helping with the pain if you are vomiting? I was thinking that it is because of it being quite a bit stronger than Percocet. You could try cutting the pill in half or even 1/4th and trying the smaller dosages to see what your reaction is. If you still are vomiting at the lesser doagage then I would think you are allergic to it.

    The problem you are having currently is that you are not taking the Percocet anymore so in essence your not getting any BT meds and if you are throwing up you could possibly be vomiting your Oxycontin which would make things even worse. You really need to get a handle on the situtation. I would try taking 1/2 the dosage that you were taking and see what happens. If the side effects do not improve then contact your doctor ASAP.

    brian

     
    Old 12-19-2009, 08:21 PM   #3
    krit
    Junior Member
    (female)
     
    krit's Avatar
     
    Join Date: Mar 2009
    Posts: 25
    krit HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    Everything except the killer headaches sounds like an adjustment to me though the 3 hour konk outs/sleep would worry me b/c it's sedating you so much. I would get in touch with your doctor ASAP. If there is any way to take your BP and pulse you may be able to figure out if you're getting too much medication or if you're in withdrawal. If your BP & pulse go down, you might be overmedicated. If they are up, you may be in withdrawal. A home BP/pulse monitor is a good idea for every CP patient. The greatest risk is respiratory arrest and a low BP/heart rate can be a sign of oversedation.

    Last edited by krit; 12-19-2009 at 08:25 PM.

     
    Old 12-20-2009, 06:01 AM   #4
    zuzu23
    Inactive
    (female)
     
    Join Date: Jun 2002
    Location: Alberta, Canada
    Posts: 219
    zuzu23 HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    Thanks for the answers brianpain & krit. I usually am only taking 1/2 the dose, so 2 mg's, and what I'm finding is this: My pain's definately no better on this medication & the symptoms I listed are NOT any better. I've been so tired that I can't even do more than read these responses, I don't have the energy to type very often.

    The percocet I was on for 6 yrs. Like I said, this is the same way I got on codeine, except with this, I ALSO have the horrendous tired spells. It's like when you have major surgery & you wake only needing pain medication & spend the next usually 3 hours konked out flat on your ***, then wake ONLY when the pain is tremendous. And the headaches are killer too!!!

    What are the chances of my doc being around anymore til after Xmas? I will call though monday morning, I was going to call & leave a msg but don't even have energy to do that much.

    Also, I thought as long as you got equivalent doses of any opiod, you would avoid withdrawal? Is this actually an option? And does anyone know if any or all of my symptoms are listed for this medication?

     
    Old 12-20-2009, 05:29 PM   #5
    zuzu23
    Inactive
    (female)
     
    Join Date: Jun 2002
    Location: Alberta, Canada
    Posts: 219
    zuzu23 HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    ANYONE ELSE HAVE ANY EXPERIENCE WITH THIS DRUG? I am needing more feedback of how 'normal' this is PLS! The symptoms are definately no better than when I started this time on it, over 3 days ago.

    PLEASE OFFER UP ANYTHING YOU KNOW ABOUT THIS MEDICATION!! TIA

     
    Old 12-22-2009, 03:05 AM   #6
    reallywant
    Junior Member
    (female)
     
    reallywant's Avatar
     
    Join Date: Nov 2009
    Posts: 46
    reallywant HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    Hi. I'm so sorry that you're going through this. It sounds awful. At this point, I would definitely give your doctor a call if you can. I'll write more later, because I have to go to work now.

     
    Old 12-22-2009, 03:07 AM   #7
    reallywant
    Junior Member
    (female)
     
    reallywant's Avatar
     
    Join Date: Nov 2009
    Posts: 46
    reallywant HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    The thing is, if you are truly allergic to this medication, then you shouldn't take it which is why I would call the doctor. Are you still throwing up a lot?

     
    Old 12-22-2009, 11:41 AM   #8
    Boxerluver
    Inactive
    (female)
     
    Join Date: Jan 2007
    Location: Florida, USA
    Posts: 504
    Boxerluver HB UserBoxerluver HB UserBoxerluver HB UserBoxerluver HB UserBoxerluver HB UserBoxerluver HB UserBoxerluver HB UserBoxerluver HB User
    Re: Hydromorphone (Dilaudid) NEED OPINIONS

    This med works great for me as an I.V. pain med, but it does give me headaches. In tablet form, the same as yours 4mg, it did absolutely nothing and I still got a headache. I didn't have the nausea with it. If you are still vomiting, call your doc. Pain meds do make you nauseaus, so many docs precribe something for that along with the meds but continually vomiting is not good.

    Melissa

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    hydromorphone vs percocet SarahsDaddy Pain Management 17 08-27-2010 12:04 PM
    The lab test shows " Hydromorphone ( Dilaudid ) " eddie300 Pain Management 15 06-07-2010 03:48 AM
    Hydromorphone Info amethystma Pain Management 5 12-09-2009 07:15 AM
    not much relief from hydromorphone(dilaudid). deviphish Pain Management 5 03-02-2008 02:29 PM
    does kadian work better than hydromorphone? laddybuggy Pain Management 2 04-18-2006 12:14 AM
    Dilaudid (hydromorphone) questions! conductor Pain Management 3 11-04-2005 03:49 AM
    What is Hydromorphone? inpaininnv Pain Management 6 01-16-2005 04:22 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:55 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!